Thunderstorm Wind, Yoakum
- When
- June 2, 11:30 PM CST
- Where
- Yoakum County, 7 mi W of Denver City
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 32.967, -102.967
Measured by the Texas Tech/West Texas Mesonet.
9 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 2, 9:37 PM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1037 PM CDT THU JUN 2 2005 .UPDATE... STRONG UPPER LEVEL LOW PRESSURE SYSTEM CROSSING NORTHWEST MEXICO HEADED TOWARDS WEST TEXAS BY LATE FRIDAY MORNING. IN ADVANCE... AIRMASS HAS BECOME VERY UNSTABLE WITH SURFACE BASED CAPES IN EXCESS OF 3000 J/KG ACROSS CENTRAL AND EASTERN COUNTIES AS SURFACE DRY LINE HAS RETREATED INTO WESTERN COUNTIES. LOW LEVEL WINDS HAVE ALSO BACKED TO SOUTH-SOUTHEAST WITH WELL-DEFINED LOW LEVEL CONVERGENCE AXIS CURRENTLY LYING ACROSS WESTERN THIRD OF THE AREA. LARGE SCALE ASCENT QUICKLY APPROACHING AND HAS INITIATED LARGE THUNDERSTORMS ACROSS FAR WEST TEXAS AND OUT ACROSS PECOS VALLEY INTO EXTREME SOUTHEAST NEW MEXICO MOVING INTO FAR NORTHWEST PORTION OF TORNADO WATCH AREA JUST TO OUR SOUTH. THESE BIG STORMS APPEAR HEADED TOWARDS SOUTHERN ZONES BY OR SHORTLY AFTER MIDNIGHT AND ARE LIKELY TO ERUPT INTO AT LEAST SOME SEVERE CELLS. SOMEWHAT UNCLEAR HOW MUCH DEVELOPMENT TO EXPECT...BUT CHOSE TO FAVOR THE SPC SHREF MODEL WHICH IS A BIT MORE AGGRESSIVE THAN CURRENT NAM RUN. HELICITY IN LOWER LEVELS ALSO SUGGESTS UNUSUAL NIGHT-TIME TORNADO RISK. UNDER THESE CONDITIONS WOULD THEREFORE EXPECT A WATCH OF SOME SORT TO BE ISSUED IN COMING 2-3 HOURS. ALL PRODUCTS UPDATED. MCQUEEN && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 05/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 835 PM CDT THU JUN 2 2005 TXZ021>044-040135- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 835 PM CDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT AND FRIDAY MORNING AS A STRONG UPPER LEVEL DISTURBANCE OVER NORTHWEST MEXICO ROTATES NORTHEAST ACROSS THE TEXAS SOUTH PLAINS EARLY FRIDAY. EXTREMELY UNSTABLE AIR COMBINED WITH A DRY LINE RETREATING INTO THE WESTERN SOUTH PLAINS...AND TURNING AND INCREASING WINDS WITH HEIGHT...ALL INDICATE AN INCREASING THREAT FOR SEVERE THUNDERSTORMS AS THE STRONG UPWARDS FORCING ALOFT SPREADS OVER THE AREA. SEVERE LINEAR STORMS ARE POSSIBLE...AS ARE MORE ISOLATED ROTATING SUPERCELLS. THE NORMAL NIGHTTIME STABILITY IS EXPECTED TO BE OVERCOME BY THIS STRONG DISTURBANCE...SO THE PRIMARY THREAT TIMES WILL BE ROUGHLY BETWEEN 11 PM THIS EVENING AND 9 AM FRIDAY. VERY LARGE HAIL...ISOLATED TORNADOES...AND DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREATS THROUGH EARLY FRIDAY. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING THROUGH WEDNESDAY MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS...AS A SLOSHING DRYLINE AND WEAK UPPER LEVEL IMPULSES MOVE ACROSS WEST TEXAS. SUFFICIENT ATMOSPHERIC INSTABILITY WILL LIKELY RESULT IN SOME THUNDERSTORMS REACHING SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. MCQUEEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1150 PM CDT THU JUN 2 2005 TXZ021>044-031200- GARZA-KENT-LYNN-STONEWALL- 1150 PM CDT THU JUN 2 2005 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 381 EFFECTIVE UNTIL 7 AM CDT FRIDAY MORNING FOR THE FOLLOWING COUNTIES... BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN... COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE... HALL... HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN... MOTLEY...PARMER...STONEWALL...SWISHER...TERRY...YOAKUM TORNADOES...HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS APPROXIMATELY ALONG AND 95 STATUTE MILES EAST AND WEST OF A LINE FROM 45 MILES NORTH NORTHEAST OF PLAINVIEW TEXAS TO 45 MILES SOUTH OF LUBBOCK TEXAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The Lubbock radar (KLBB), 132 km away, was scanning. The volume nearest the first event began at 05:29 UTC.
9 thunderstorm wind. Local standard time, as filed.
Measured by the Texas Tech/West Texas Mesonet.
Measured by the Texas Tech/West Texas Mesonet.
Measured by the Texas Tech/West Texas Mesonet.
Measured by the Texas Tech/West Texas Mesonet.
Measured by the Texas Tech/West Texas Mesonet.
Measured by the Texas Tech/West Texas Mesonet.
Measured by the Texas Tech/West Texas Mesonet.
Measured by the Texas Tech/West Texas Mesonet. A wake low developed behind dissipating convection across the area and generated severe winds.
Measured by the Texas Tech/West Texas Mesonet. A wake low developed behind dissipating convection across the area and generated severe winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465799, 5465800, 5465801, 5465802, 5465803, 5465804, 5465805, 5465806, 5465807.